Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 22, 2008, 3:29 PM MDT for Weld County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 3:29 PM MDT (21:29 UTC)
- Expired
- May 22, 2008, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:55 PM MDT | HAIL 0.75 | 20 Nw Briggsdale, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:25 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBOU 222129
TORBOU
COC123-222215-
/O.NEW.KBOU.TO.W.0011.080522T2129Z-080522T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 415 PM MDT
* AT 327 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
TORNADO NEAR JOHNSONTOWN...ALONG COUNTY ROAD 17. THIS STORM WAS
MOVING NORTHWEST AT 28 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
SEVERANCE...ROCKPORT...PURCELL...PIERCE...NUNN...NATURAL FORT REST
AREA...MILLIKEN...LUCERNE...LA SALLE...KERSEY...JOHNSTOWN...GILL...
GALETON...EVANS...EATON...CARR...BARNESVILLE...AULT AND GREELEY.
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE
TORNADO...TAKE COVER IMMEDIATELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
THIS TORNADO WARNING REPLACED THE PREVIOUS TORNADO WARNING IN
EFFECT FOR NORTHWESTERN WELD COUNTY.
LAT...LON 4026 10494 4099 10494 4100 10440 4043 10428
4034 10439
TIME...MOT...LOC 2127Z 151DEG 24KT 4061 10454
$$2 follow-up statements
000
WWUS55 KBOU 222149
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT THU MAY 22 2008
COC123-222215-
/O.CON.KBOU.TO.W.0011.000000T0000Z-080522T2215Z/
WELD CO-
349 PM MDT THU MAY 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR
NORTHWESTERN WELD COUNTY...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A TORNADO. THIS STORM WAS LOCATED 10 MILES NORTH OF PURCELL...
OR 26 MILES NORTH OF GREELEY. THIS STORM WAS MOVING NORTHWEST AT
28 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKPORT...PURCELL...PIERCE...NUNN...NATURAL FORT REST AREA AND CARR.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4067 10493 4099 10494 4100 10440 4056 10431
4057 10457
TIME...MOT...LOC 2148Z 161DEG 18KT 4078 10457
$$
BARJENBRUCH000
WWUS55 KBOU 222214
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT THU MAY 22 2008
COC123-222224-
/O.EXP.KBOU.TO.W.0011.000000T0000Z-080522T2215Z/
WELD CO-
414 PM MDT THU MAY 22 2008
...THE TORNADO WARNING FOR NORTHWESTERN WELD COUNTY WILL EXPIRE AT
415 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4067 10493 4099 10494 4100 10440 4056 10431
4057 10457
TIME...MOT...LOC 2214Z 161DEG 18KT 4090 10465
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 22, 2:45 PM MDT, 44 minutes earlier.
Area forecast discussion, May 22, 2:45 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT THU MAY 22 2008 .SHORT TERM...STRONGLY SHEARED ENVIRONMENT WILL CONTINUE THROUGH ERLY THIS EVENING. STG SLY FLOW ALOFT AHD OF BROAD UPPER LOW OVER THE GREAT BASIN. STG SSELY WINDS AHD OF A DRY LINE WHICH APPEARS TO STRETCH FM AROUND GREELEY TO BENNETT TO EAST OF LIMON. THE FOCUS FOR SEVERE THUNDERSTORMS WILL BE ALONG AND NORTH OF THIS BOUNDARY. MAY AGAIN SEE ACTIVITY LINGER ALONG THE NORTHERN BORDER OVERNIGHT. MDLS SHOW WEAK UPWARD QG VERTICAL VELOCITIES AOA 700 MB OVERNIGHT. ON FRIDAY...A DRIER AMS IS PROGGED TO BE OVER THE SRN PORTION OF THE CWFA WITH FOCUS FOR TSTMS LIKELY CLOSER TO THE NRN BORDER. INTERACTIVE SOUNDINGS SHOW MORE HIGH BASED TSTMS OVER THE SRN SECTIONS OF THE AREA. ACROSS THE NERN BORDER...STG SHEAR STILL PRESENT WITH CAPES PROGGED TO BE AROUND 1400 J/KG AROUND 21Z OVER THE NORTHEAST CORNER OF THE STATE. THIS WL BE WHERE THE BEST TORNADO POTENTIAL WOULD EXIST. COVERAGE MAY BE LESS THAN TODAY BUT SEVERE POTENTIAL WL STILL BE THERE WITH THE MAIN FOCUS IN THE VICINITY OF THE DRY LINE. .LONG TERM...LITTLE CHANGE TO THE EXTENDED FORECAST TODAY WITH MODELS CONTINUING TO SHOW AN ACTIVE SOUTHWEST FLOW ALOFT. NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN FROM THE PREVIOUS COUPLE OF DAYS. THE UPPER LEVEL LOW OVER THE GREAT BASIN WILL WEAKEN/OPEN UP AND SLOWLY RETROGRADE WEST. BY SUNDAY AFTERNOON THE LOW WILL BE ALONG THE WEST COAST. THE CLOSED LOW WILL WEAKEN INTO A LARGE OPEN TROUGH OVER THE EASTERN PACIFIC AND ALONG THE WEST COAST. OVER COLORADO...A STRONG SOUTH-SOUTHWEST FLOW ALOFT WILL SLOWLY DECREASE OVER TIME AND SHIFT MORE SOUTHWESTERLY. FOR FRIDAY NIGHT...MODELS SHOWING A SURFACE LOW UP IN SOUTHERN WYOMING. IF THIS HOLDS TRUE MOST OF THE PLAINS WILL BE UNDER A DRY SOUTHWESTERLY FLOW AND WOULDNT EXPECT MUCH IN THE WAY OF CONVECTION. THE MOUNTAINS WILL REMAIN UNSTABLE AND SHOULD SEE SOME SHOWERS AND THUNDERSTORMS THROUGH THE EVENING. FOR SATURDAY AND SUNDAY...THERE IS DISAGREEMENT BETWEEN THE MODELS WITH THE SURFACE FEATURES AND WHERE THE DRYLINE WILL BE. BECAUSE OF THIS WILL KEEP THE LOW POPS IN THE FORECAST. FOR MONDAY THROUGH THURSDAY MODELS WANT TO KEEP AN EASTERLY FLOW OVER THE PLAINS. THIS WILL HELP TRANSPORT MOISTURE INTO AREA AND KEEP THE AIRMASS UNSTABLE. SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS LOOKS GOOD FOR NOW UNTIL WE CAN PIN POINT THE TIMES OF INCREASED ACTIVITY. TEMPERATURES WILL START OFF AROUND NORMAL THIS WEEKEND. AS THE UPPER LEVEL LOW BACKS TO THE WEST...EXPECT WARMER AIR TO RETURN TO THE STATE PUSHING TEMPERATURES ABOVE NORMAL FOR NEXT WEEK. && .AVIATION...STG SSELY WINDS WL CONTINUE THROUGH THIS EVENING WITH ISOLD TO WDLY SCT TSTMS PSBL THRU ERLY EVNG. STG WINDS THE LIKELY THREAT OF TSTMS WITH STG WINDS ALREADY PRESENT. DRIER AMS WILL BE ALONG AND SOUTH OF A BOUNDARY FM AROUND GREELEY TO BENNETT TO LIMON. IF THIS BOUNDARY SAGS S...THEN SOME LOW CLOUDS COULD REDEVELOP OVERNIGHT. FOR NOW...WL STICK WITH A DRIER FCST WITH THE BOUNDARY EXPECTED TO REMAIN N AND E OF D.I.A. && .BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 800 PM FOR THE PLAINS. && COOPER/MEIER
Hazardous weather outlook, May 22, 10:59 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT THU MAY 22 2008 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST PLAINS THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A FORT MORGAN TO BYERS TO LIMON LINE AND MAY PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ELSEWHERE ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REST OF NORTHEAST COLORADO AND MAY PRODUCE HAIL TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS. ALSO SOME VERY HEAVY RAIN MAY OCCUR WITH THE STORMS. IN ADDITION SOUTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON. IN THE MOUNTAINS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10000 FEET WITH A FEW INCHES OF SNOW POSSIBLE OVER THE HIGHER PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS MAY BECOME SEVERE. ALTHOUGH IT IS DIFFICULT TO TELL HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON ANY PARTICULAR DAY...AREAS TO THE NORTH AND EAST OF A GREELEY TO LIMON LINE WILL HAVE THE BETTER CHANCES OF SEEING THUNDERSTORM ACTIVITY ON FRIDAY THROUGH SUNDAY. EARLY NEXT WEEK...THE SURFACE PRESSURE PATTERNS WILL CHANGE AND THUNDERSTORM ACTIVITY MAY BECOME MORE CONCENTRATED ALONG THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER PORTIONS OF NORTHEAST COLORADO. COOPER/MEIER
In the hours before
Local storm report, May 22, 12:45 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1245 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 12:56 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:39 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:46 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
146 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:57 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO AMATEUR RADIO
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO AMATEUR RADIO
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 2:33 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO AMATEUR RADIO
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO AMATEUR RADIO
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0115 PM TSTM WND DMG WELLINGTON 40.70N 105.00W
05/22/2008 LARIMER CO TRAINED SPOTTER
DAMAGE TO LOAFING SHED. ANMENOMETOR BROKE AT 87 MPH
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1157 AM TORNADO WINDSOR 40.49N 104.91W
05/22/2008 WELD CO BROADCAST MEDIA
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 24 min |
| May 21, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 52 min |
| May 21, 8:04 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 56 min |
| May 21, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 46 min |
| May 22, 1:48 AM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| May 22, 11:09 AM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 51 min |
| May 22, 11:18 AM MDT | Tornado Warning | BOU | Weld | 42 min |
| May 22, 11:35 AM MDT | Tornado Warning | BOU | Larimer, Weld | 25 min |
| May 22, 11:53 AM MDT | Tornado Warning | BOU | Larimer, Weld | 22 min |
| May 22, 12:13 PM MDT | Tornado Warning | BOU | Larimer | 32 min |
| May 22, 12:24 PM MDT | Tornado Warning | BOU | Boulder, Weld | 36 min |
| May 22, 12:46 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 44 min |
| May 22, 12:49 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
| May 22, 1:00 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 22, 1:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 31 min |
| May 22, 1:22 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 38 min |
| May 22, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 26 min |
| May 22, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 55 min |
| May 22, 3:06 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| May 22, 3:20 PM MDT | Tornado Warning | BOU | Weld | 40 min |
| May 22, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 28 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.